News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Hypothyroid & Birth Control


 lej1227 - Wed Oct 19, 2005 2:49 pm

I am 21 and have been on birth control for almost two years. I have done a lot of research on hypothyroidism and think I might have it. I was tested about a year and a half ago by my family doctor who told me everything was fine. Since then, my symptoms (weight gain even though i diet and exercise, coldness, memory loss, fatigue, hair loss, etc) have persisted. Many of my symptoms did not begin until I started to take birth control. Could the birth control be affecting my throid levels? Do I need to see a specialist in order to find out if I really have thyroid problems? If so, what kind of specialist? Can thyroid problems be detected in the blood while I am on birth control?
 angel2close - Thu Oct 27, 2005 1:03 am

You do not say which type of birth control you are using but I am going to assume that it is the pill. You say that many of your symptoms began after you began using birth control. Some of the symptoms that you relate could also be side effects of the birth control pill. There are a couple of special blood tests that are done to check your thyroid function and neither would be affected by your birth control method. Perhaps you should talk with your gynecologyst about the side effects of your particular birth control method.
 jat2011 - Fri Dec 25, 2009 11:52 pm

I take Levothyroxine generic for Synthroid (112 mcg) because of my thyroid problem. I started birth control not long ago and I have been carefully thinking about participating in sex. I was wondering if the medicine I take for my thyroid, and my other medicines [Fursemide generic for Lasix (40 mg), Nexium (40 mg), Lodrane (24D Capsule Sa)] could effect how the birth control works for me. Also, I am slightly overweight and I have heard that being overweight means the birth control will not work as good for you, is that true?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here